Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

June 5, 2017Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Jun 5, 2017, 2:43 PM EDT for Wayne County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 2:43 PM EDT (18:43 UTC)
Expired
Jun 5, 2017, 3:30 PM EDT
In force
47 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS81 KBUF 051843
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
243 PM EDT MON JUN 5 2017

NYZ003-004-051930-
Wayne-Monroe-
243 PM EDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND EAST CENTRAL
MONROE COUNTIES...

At 242 PM EDT, a strong thunderstorm was located near Fairport,
moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Newark, Williamson, Marion, Lyons, Palmyra, Sodus, Walworth, Macedon,
Sodus Point and Fairville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4307 7742 4319 7742 4328 7695 4302 7694
TIME...MOT...LOC 1842Z 266DEG 22KT 4314 7733 

$$

Reynolds

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:33 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 5, 2:33 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
233 PM EDT Mon Jun 5 2017

.SYNOPSIS...
Low pressure will move very slowly across the region through the
first half of the week with occasional showers and a few scattered
thunderstorms through Wednesday. High pressure will bring a return
to drier weather by the end of the week. Temperatures will remain
cool through midweek before a warming trend arrives late in the
week.

&&

.NEAR TERM /THROUGH TUESDAY/...
A midlevel closed low is showing up on water vapor satellite
imagery dropping south toward Lake Huron this afternoon. A
surface low is centered ahead of this feature over central NY
where a warm front extends SE to about the Catskills and a cold
front extends SW of the low across the western Southern Tier of
NY. Radar near 2pm shows convection forming along the cold front
within the warm sector across the western Southern Tier and a
more isolated area near KROC. In these areas where SPC
Mesoanalysis shows 500-1000 j/kg with 25-30kts of effective
shear. Any storms in this region are capable of becoming strong
to severe with hail and gusty winds. SPC maintains a Marginal
Risk for severe storms in within this region. North and west of
the cold front, northerly flow off Lake Ontario is keeping very
stable conditions in place with low clouds. This is also
creating a temperature gradient with cooler temps in the 50s to
the north and much warmer temps in the 60s to near 70 in the
warm sector.

Tonight, thunderstorms will taper off with the loss of daytime
heating but the mid level low will continue to drive chances of
showers mainly east of the Finger Lakes lifting north in the
cyclonic flow. Through the late overnight, showers look to
expand/increase in coverage as the mid-level low drops across Lake
Erie aided by Atlantic moisture advected west over the eastern
Great Lakes. In addition to the showers, low clouds will be
widespread with patches of fog developing. The lingering cool and
damp airmass will keep temps from fall too far tonight. Lows are
forecast in the low to mid 50s.

The mid-level low will stall across western New York through Tuesday
continuing widespread periods of showers circulating the feature.
The widespread low clouds will prevent any instability from
developing therefore removing any risk for thunderstorms. Highs will
only be in the upper 50s to lower 60s with 850mb temperatures around
+6C. Rainfall will be heaviest from the Finger Lakes east closer to
the upper level divergence and moisture north and east of the low.
Totals of half to three-quarters of an inch are possible in those
areas with generally a quarter inch or less back across western
NY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
While the dominant weather feature during this period will be a
stalled closed low over Pennsylvania...the majority of the time
will be rain free. The main result of the blocking system will
be to keep our temperatures below normal mid June levels...but
it will also support occasional showers. The greatest
probability for such shower activity will come at the start of
this time frame Tuesday night.

The strong shortwave that will largely be responsible for deepening
a trough over the Great lakes...and eventually closing it off into
the persistent closed low...will rotate back across our western
counties Tuesday evening. The second pass of this bundle of energy
will encourage additional showers across the region during the first
half of Tuesday night...especially over the western counties. Given
a deep easterly flow that will be in place...the thermal profile
will NOT be overly unstable. In fact...any thunderstorms that do
form will be dynamically forced during the early evening...so will
only carry a slight chc for thunder. During the course of the
night...the shortwave will then rotate to the south across
Pennsylvania...and with the absence of any other forcing...showers
will taper off and end from north to south in the process. Temps
Tuesday night will drop into the upper 40s to lower 50s.

The closed mid level circulation will remain nearly stationary over
Pennsylvania Wednesday into Thursday. While skies will remain mostly
cloudy in the vcnty of this feature...there will be enough mid level
drying to keep any shower activity to a minimum. The vast majority
of this 24 hour period will be rain free...but the highest chance to
pick up any showers will be found across the southern tier closer to
the heart of the closed low. H85 temps in the neighborhood of 6c
will only support Wednesday afternoon highs in the mid 60s... which
will be a solid 10 deg f below normal. The mildest conditions on
Wednesday will likely be found across the North Country where a bit
less sky cover and H85 temps around 8c will encourage temps closer
to 70. While our max temps will be a few degrees higher on
Thursday...they will still be below normal.

The various guidance packages are in general agreement that the
closed low will open up and exit across New England Thursday night
and Friday. This will allow somewhat milder air to finally return to
our region while further lowering the potential for any shower
activity.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A change to summer weather is on the way!

The highlight of this period will be a significant pattern change
that will feature the development of a sub tropical ridge over the
eastern portion of the country. Unlike the anomalously persistent
trough that has been anchored over the Great Lakes region for the
past month...the ridge will pump summery conditions across our
region that will include a prolonged period of ABOVE normal
temperatures.

The origins for this long overdue change can be seen on hemispheric
WV imagery. A well defined closed low south of the Aleutians will
direct several robust shortwaves into the Pacific Northwest during
the next couple days...battering and eventually dislodging a ridge
that has been in place over that region for several weeks.
Meanwhile...a nearly stationary closed low over Pennsylvania will
weaken and 'lift out' across New England. Once this mid level block
is removed...the weakened ridge will push east across the plains and
take up residence over the eastern third of the country where it
will amplify into a fairly strong Bermuda high (ie. sub tropical
ridge).

Once established...the ECMWF ensembles and at least half of the GEFS
members suggest that the newly formed upstream trough will remain in
place around 115 deg W longitude...which would also keep the sub
tropical ridge in place over the eastern states. This would result
in several days of H85 temps in the mid teens...which would easily
support widespread afternoon temps in the 80s as early as Sunday and
likely lasting THROUGH the middle of the week (roughly June 14).
This solution is supported by the 6 to 10...and 8 to 14 day temp
forecast from the Climate Prediction Center which is strongly
favoring above normal temperatures over the eastern half of the
country...and particularly across the Lower Great Lakes and Mid
Atlantic region.

The only chance for rainfall during this period will be on Saturday
when a slow moving shortwave will cross the Lower Great Lakes.
Otherwise...dry weather will prevail with notable day to day
warming. Temperatures could even climb to near 90 by Monday
afternoon for the normally warmer Genesee Valley and for some of
the valleys of the southern tier.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Widespread IFR/MVFR cigs/vis remain in place this afternoon at
the TAF sites due to low clouds with patchy fog north of a cold
front. North to Northeasterly flow off Lake Ontario is the
culprit for these conditions. From KROC south and east, showers
and thunderstorms will shift into central NY as a cold front
drops across the region. The most widespread and likely coverage
for these showers and thunderstorms will be through 23Z.
Showers will linger through tonight across the Eastern Lake
Ontario region where an axis of heavier moisture will lie and
become more widespread through the night and into Tuesday as a
mid-level low shifts over western NY. IFR/MVFR will remain in
place through tonight and Tuesday due to the low clouds and
patchy fog/showers associated with this slow moving low.

Outlook...

Tuesday night and Wednesday...Areas of MVFR with showers likely.
Thursday...VFR/MVFR with a chance of showers.
Friday and Saturday...Mainly VFR with a chance of showers.

&&

.MARINE...
An area of low pressure will track across central NY today, with
winds generally under 15 knots and minimal waves on the lakes.
Tuesday, a northeast wind will increase on both lakes as the surface
low tracks to the Mid-atlantic states. Winds and waves will increase
on both lakes, with small craft conditions likely to be met on the
western end of Lake Ontario, for which a Small Craft Advisory will
be in effect. Waves will also build to 3 feet or so on Lake Erie
around Dunkirk and points southward.

&&

.TIDES/COASTAL FLOODING...
Model guidance continues to show northeasterly winds increasing to
20 to 25 knots across western portions of Lake Ontario Tuesday
afternoon and night. Although there still is some timing
uncertainty, there is ample confidence to upgrade to a warning from
late Tuesday afternoon through Wednesday morning. If model consensus
shift, the timing may need to be adjusted slightly, but these timing
differences aside there will be increasing wave action which will
result in increased shoreline erosion and flooding in Monroe,
Orleans, and Niagara counties. Waves will build along the Wayne
county shoreline too, but with lighter winds and a shorter fetch
for eastern Lake Ontario expect waves to peak around 4 ft.

&&

.EQUIPMENT...
The WSR-88D Doppler Radar at Buffalo will be out of service for
upgrades starting today and lasting for about 4 days...through
Thursday June 8.

The signal processor is being replaced as part of a national
effort to extend the service life of the Doppler Radar network.
This is the first of four major upgrades planned over the next 5
years to replace and refurbish major components of the WSR-88D
network across the country to extend their service life into the
2030's.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 4 PM Tuesday to 11 AM EDT
     Wednesday for NYZ001>003.
MARINE...Small Craft Advisory from 4 PM Tuesday to 11 AM EDT Wednesday
         for LOZ030-042-043.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITH/THOMAS
TIDES/COASTAL FLOODING...APFFEL
EQUIPMENT...HITCHCOCK
Hazardous weather outlook, Jun 5, 5:22 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
522 AM EDT Mon Jun 5 2017

NYZ002-003-060930-
Orleans-Monroe-
522 AM EDT Mon Jun 5 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 PM TUESDAY TO 11 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-060930-
Niagara-
522 AM EDT Mon Jun 5 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 PM TUESDAY TO 11 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-019-020-085-060930-
Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie-
522 AM EDT Mon Jun 5 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-060930-
Northern Erie-
522 AM EDT Mon Jun 5 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-013-014-021-060930-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Allegany-
522 AM EDT Mon Jun 5 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

There is a small chance that slow moving thunderstorms will produce
locally heavy rainfall today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
522 AM EDT Mon Jun 5 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 5, 10:20 AM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1020 AM EDT MON JUN 5 2017

NYZ004>006-051500-
Oswego-Wayne-Northern Cayuga-
1020 AM EDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...CAYUGA AND
SOUTHWESTERN OSWEGO COUNTIES...

At 1020 AM EDT, a strong thunderstorm was located over Sodus, or 18
miles west of Fair Haven Beach State Park, moving east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fulton, Fair Haven Beach State Park, Sodus, Cato, Chimney Bluffs
State Park, Battle Island State Park, Volney, Palermo, Sterling and
Phoenix.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4322 7630 4323 7631 4323 7648 4312 7648
      4318 7714 4333 7713 4331 7697 4334 7691
      4335 7681 4339 7672 4343 7627
TIME...MOT...LOC 1420Z 271DEG 35KT 4327 7704

Smith
Special weather statement, Jun 5, 10:39 AM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1039 AM EDT MON JUN 5 2017

NYZ004-005-051515-
Wayne-Northern Cayuga-
1039 AM EDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND CAYUGA
COUNTIES...

At 1039 AM EDT, a strong thunderstorm was located over Clyde, moving
east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lyons, Clyde, Weedsport, Rose, Conquest, Savannah, Port Byron, South
Butler and North Rose.

This includes Interstate 90 near exit 40.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Buffalo.

LAT...LON 4311 7649 4310 7650 4303 7649 4301 7697
      4301 7701 4320 7701 4315 7648 4311 7647
TIME...MOT...LOC 1439Z 274DEG 37KT 4311 7690

RSH
Special weather statement, Jun 5, 2:01 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
201 PM EDT MON JUN 5 2017

NYZ003-004-051830-
Wayne-Monroe-
201 PM EDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE AND
NORTHEASTERN MONROE COUNTIES...

At 200 PM EDT, a strong thunderstorm was located over Gates-North
Gates, moving east at 25 mph.

Locations impacted include...
Rochester, Greece, Irondequoit, East Rochester, Webster, Brighton,
Gates-North Gates, Ontario, Penfield and Williamson.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4307 7772 4323 7780 4331 7760 4328 7754
      4332 7738 4333 7728 4320 7711
TIME...MOT...LOC 1800Z 249DEG 21KT 4318 7767

Welch
Special weather statement, Jun 5, 2:26 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
226 PM EDT MON JUN 5 2017

NYZ013-014-020-021-051930-
Cattaraugus-Allegany-Ontario-Livingston-
226 PM EDT MON JUN 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CATTARAUGUS...SOUTHEASTERN LIVINGSTON...ALLEGANY AND SOUTHWESTERN
ONTARIO COUNTIES...

At 224 PM EDT, radar indicated a line of strong thunderstorms
located along a line extending from Olean to Naples in Ontario
County. Movement was southeast at 15 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Olean, Dansville, Wellsville, Alfred, Allegany, Belfast, Cuba,
Naples, St. Bonaventure and Whitesville.

This includes the following highways...
 Interstate 390 between exits 4 and 5.
 Interstate 86 between exits 24 and 33.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4200 7816 4208 7860 4269 7776 4268 7736
      4258 7737 4258 7766 4254 7766 4253 7772
      4200 7775
TIME...MOT...LOC 1824Z 293DEG 14KT 4264 7752 4206 7851

Reynolds
Special weather statement, Jun 5, 2:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
243 PM EDT MON JUN 5 2017

NYZ003-004-051930-
Wayne-Monroe-
243 PM EDT MON JUN 5 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND EAST CENTRAL
MONROE COUNTIES...

At 242 PM EDT, a strong thunderstorm was located near Fairport,
moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Newark, Williamson, Marion, Lyons, Palmyra, Sodus, Walworth, Macedon,
Sodus Point and Fairville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4307 7742 4319 7742 4328 7695 4302 7694
TIME...MOT...LOC 1842Z 266DEG 22KT 4314 7733

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:34 PM EDTSpecial Weather StatementBUFWyoming41 min
Jun 4, 9:55 PM EDTSpecial Weather StatementBUFGenesee65 min
Jun 4, 11:33 PM EDTSpecial Weather StatementBUFOswego27 min
Jun 5, 4:02 AM EDTLakeshore Flood WarningBUFMonroe, Niagara, Orleans48 hr
Jun 5, 4:09 AM EDTSpecial Marine WarningBUF66 min
Jun 5, 4:28 AM EDTDense Fog AdvisoryBUFErie, Niagara3 hr
Jun 5, 4:29 AM EDTSmall Craft AdvisoryBUF47 hr
Jun 5, 5:25 AM EDTSpecial Marine WarningBUF95 min
Jun 5, 6:22 AM EDTSpecial Weather StatementBUFWayne53 min
Jun 5, 6:54 AM EDTSpecial Weather StatementBUFCayuga36 min
Jun 5, 7:32 AM EDTSpecial Marine WarningBUF58 min
Jun 5, 8:00 AM EDTSpecial Weather StatementBUFNiagara, Orleans45 min
Jun 5, 8:18 AM EDTSpecial Marine WarningBUF57 min
Jun 5, 10:20 AM EDTSpecial Weather StatementBUFWayne40 min
Jun 5, 10:39 AM EDTSpecial Weather StatementBUFCayuga36 min
Jun 5, 2:01 PM EDTSpecial Weather StatementBUFMonroe29 min
Jun 5, 2:26 PM EDTSpecial Weather StatementBUFAllegany64 min
Jun 5, 3:17 PM EDTSpecial Weather StatementBUFOntario28 min
Jun 5, 7:47 PM EDTSpecial Weather StatementBUFLewis58 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.